Alert archive / California / Blizzard Warnings in 2017
Blizzard Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this blizzard warning at Jan 10, 2017, 3:35 AM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 3:35 AM PST (11:35 UTC)
- Expired
- Jan 11, 2017, 12:00 PM PST
- In force
- 32 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
520 WWUS46 KSTO 101135 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 335 AM PST TUE JAN 10 2017 ...PERIODS OF HEAVY SNOW INTO THURSDAY... .ANOTHER STORM WILL IMPACT THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA INTO THURSDAY. HEAVY SNOW WILL CONTINUE ACROSS THE NORTHERN SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS INTO MIDDAY WEDNESDAY. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN LIKELY TO CONTINUE INTO THURSDAY. SEVERAL FEET OF NEW SNOW LIKELY ABOVE 5000 FEET DURING THIS PERIOD WHICH COMBINED WITH STRONG WIND WILL MAKE MOUNTAIN TRAVEL EXTREMELY HAZARDOUS. CAZ069-110000- /O.UPG.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/ /O.NEW.KSTO.BZ.W.0001.170110T1135Z-170111T2000Z/ /O.NEW.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF BLUE CANYON 335 AM PST TUE JAN 10 2017 ...BLIZZARD WARNING IN EFFECT UNTIL NOON PST WEDNESDAY... ...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A BLIZZARD WARNING, WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. A WINTER STORM WARNING HAS ALSO BEEN ISSUED. THIS WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IS IN EFFECT FROM NOON WEDNESDAY TO 10 AM PST THURSDAY. * MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. ROAD CLOSURES ARE LIKELY. * CONFIDENCE...HIGH. * TIMING...SNOW LEVELS 4000 TO 5000 FEET. HEAVY SNOW NOW THROUGH EARLY WEDNESDAY WITH SNOWFALL RATES OF 2 INCHES OR MORE PER HOUR AT TIMES. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. * WINDS/VISIBILITY...ZERO VISIBILITY WITH HEAVY SNOW AND BLOWING SNOW. GUSTY SOUTHWEST WINDS 20 TO 40 MPH. GUSTS OF 60 MPH OR HIGHER POSSIBLE THROUGH THE PASSES. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 3 FEET DOWN TO 4500 FOOT ELEVATION BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS, MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL, HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ068-110000- /O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF CHESTER AND QUINCY 335 AM PST TUE JAN 10 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. CHAIN CONTROLS ARE LIKELY, AND ROAD CLOSURES ARE POSSIBLE. * CONFIDENCE...HIGH. * TIMING...HEAVY SNOW CONTINUES INTO WEDNESDAY. SNOW LEVELS 4000 TO 5000 FEET INTO WEDNESDAY...LOWERING WEDNESDAY NIGHT TO AROUND 2500 FEET BY THURSDAY MORNING. PERIODS OF LIGHT TO MODERATE SNOW WEDNESDAY INTO THURSDAY. * LOCATIONS...LASSEN PARK. * SNOW ACCUMULATIONS...2 TO 3 FEET DOWN TO 4500 FOOT ELEVATION BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER TERRAIN. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND GUSTS OVER 50 MPH COMBINED WITH HEAVY SNOW WILL PRODUCE WHITEOUT CONDITIONS OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-110000- /O.CON.KSTO.WW.Y.0003.000000T0000Z-170111T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS 335 AM PST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * MAIN IMPACT: HAZARDOUS WINTER TRAVEL WITH REDUCED VISIBILITIES, CHAIN CONTROLS, AND TRAVEL DELAYS. * TIMING...MODERATE SNOW AT TIMES ABOVE 3500 FEET. SNOW LEVELS 3500 TO 4500 FEET. * LOCATIONS...SHASTA COUNTY MOUNTAINS AND COASTAL RANGE. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS 3 TO 6 INCHES WITH 1 TO 2 FEET ACROSS THE HIGHER PEAKS. * OTHER IMPACTS...SOUTHWEST WIND GUSTS OVER 40 MPH REDUCING VISIBILITIES AND IMPACTING TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
4 follow-up statements
512 WWUS46 KSTO 102305 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 305 PM PST TUE JAN 10 2017 ...PERIODS OF HEAVY SNOW INTO THURSDAY... .HEAVY SNOW AND STRONG WIND WILL CONTINUE ACROSS THE NORTHERN SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS TONIGHT INTO WEDNESDAY MORNING. EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE EXPECTED OVERNIGHT. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN LIKELY TO CONTINUE WEDNESDAY INTO THURSDAY. SEVERAL FEET OF NEW SNOW EXPECTED ABOVE 4500 FEET THROUGH THURSDAY. CAZ013-063-110015- /O.CAN.KSTO.WW.Y.0003.000000T0000Z-170111T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS 305 PM PST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW LEVELS HAVE RISEN ABOVE THE PASSES THIS AFTERNOON WITH MAINLY RAIN EXPECTED TONIGHT. SNOW LEVELS LOWER TO AROUND 4500 FEET TOWARDS WEDNESDAY MORNING, BUT LIGHTER SHOWERS EXPECTED BY THAT TIME. $$ CAZ069-111200- /O.CON.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/ /O.CON.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF BLUE CANYON 305 PM PST TUE JAN 10 2017 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 10 AM PST THURSDAY... * MAIN IMPACTS: HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG GUSTY WIND, AND LOW VISIBILITIES WILL OCCUR. LONG TRAVEL DELAYS ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. ROAD CLOSURES CAN BE EXPECTED AT TIMES. * CONFIDENCE...HIGH. * TIMING...SNOW LEVELS 4500 TO 5500 FEET TONIGHT LOWERING WEDNESDAY TO AROUND 3000 FEET BY THURSDAY MORNING. HEAVY SNOW NOW THROUGH EARLY WEDNESDAY WITH SNOWFALL RATES OF 2 INCHES OR MORE PER HOUR AT TIMES. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. * WINDS/VISIBILITY...ZERO VISIBILITY WITH HEAVY SNOW AND BLOWING SNOW. GUSTY SOUTHWEST WINDS 20 TO 40 MPH. GUSTS OF 70 MPH OR HIGHER POSSIBLE THROUGH THE PASSES. * SNOW ACCUMULATIONS...ADDITIONAL 2 TO 3 FEET DOWN TO 5000 FEET ELEVATION BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS, MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL, HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ068-111200- /O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF CHESTER AND QUINCY 305 PM PST TUE JAN 10 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. CHAIN CONTROLS ARE LIKELY, AND ROAD CLOSURES ARE POSSIBLE. * CONFIDENCE...HIGH. * TIMING...HEAVY SNOW CONTINUES INTO WEDNESDAY. SNOW LEVELS 4000 TO 5000 FEET INTO WEDNESDAY...LOWERING WEDNESDAY NIGHT TO AROUND 2500 FEET BY THURSDAY MORNING. PERIODS OF LIGHT TO MODERATE SNOW WEDNESDAY INTO THURSDAY. * LOCATIONS...LASSEN PARK. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 FEET DOWN TO 4500 FOOT ELEVATION BY EARLY THURSDAY WITH 2 TO 4 FEET OVER HIGHER TERRAIN. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND GUSTS OVER 60 MPH COMBINED WITH HEAVY SNOW WILL PRODUCE WHITEOUT CONDITIONS OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
160 WWUS46 KSTO 102307 CCA WSWSTO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 307 PM PST TUE JAN 10 2017 ...PERIODS OF HEAVY SNOW INTO THURSDAY... .HEAVY SNOW AND STRONG WIND WILL CONTINUE ACROSS THE NORTHERN SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS TONIGHT INTO WEDNESDAY MORNING. EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE EXPECTED OVERNIGHT. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN LIKELY TO CONTINUE WEDNESDAY INTO THURSDAY. SEVERAL FEET OF NEW SNOW EXPECTED ABOVE 4500 FEET THROUGH THURSDAY. CAZ013-063-110015- /O.COR.KSTO.WW.Y.0003.000000T0000Z-170111T0000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS 307 PM PST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW LEVELS HAVE RISEN ABOVE THE PASSES THIS AFTERNOON WITH MAINLY RAIN EXPECTED TONIGHT. SNOW LEVELS LOWER TO A0ROUND 4000 FEET TOWARDS WEDNESDAY MORNING, BUT LIGHTER SHOWERS EXPECTED BY THAT TIME. $$ CAZ069-111200- /O.CON.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/ /O.CON.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF BLUE CANYON 307 PM PST TUE JAN 10 2017 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO 10 AM PST THURSDAY... * MAIN IMPACTS: HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG GUSTY WIND, AND LOW VISIBILITIES WILL OCCUR. LONG TRAVEL DELAYS ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. ROAD CLOSURES CAN BE EXPECTED AT TIMES. * CONFIDENCE...HIGH. * TIMING...SNOW LEVELS 4500 TO 5500 FEET TONIGHT LOWERING WEDNESDAY TO AROUND 3000 FEET BY THURSDAY MORNING. HEAVY SNOW NOW THROUGH EARLY WEDNESDAY WITH SNOWFALL RATES OF 2 INCHES OR MORE PER HOUR AT TIMES. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. * WINDS/VISIBILITY...ZERO VISIBILITY WITH HEAVY SNOW AND BLOWING SNOW. GUSTY SOUTHWEST WINDS 20 TO 40 MPH. GUSTS OF 70 MPH OR HIGHER POSSIBLE THROUGH THE PASSES. * SNOW ACCUMULATIONS...ADDITIONAL 2 TO 3 FEET DOWN TO 5000 FEET ELEVATION BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS, MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL, HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ068-111200- /O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF CHESTER AND QUINCY 307 PM PST TUE JAN 10 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. CHAIN CONTROLS ARE LIKELY, AND ROAD CLOSURES ARE POSSIBLE. * CONFIDENCE...HIGH. * TIMING...HEAVY SNOW CONTINUES INTO WEDNESDAY. SNOW LEVELS 4000 TO 5000 FEET INTO WEDNESDAY...LOWERING WEDNESDAY NIGHT TO AROUND 2500 FEET BY THURSDAY MORNING. PERIODS OF LIGHT TO MODERATE SNOW WEDNESDAY INTO THURSDAY. * LOCATIONS...LASSEN PARK. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 FEET DOWN TO 4500 FOOT ELEVATION BY EARLY THURSDAY WITH 2 TO 4 FEET OVER HIGHER TERRAIN. * OTHER IMPACTS...SOUTH TO SOUTHWEST WIND GUSTS OVER 60 MPH COMBINED WITH HEAVY SNOW WILL PRODUCE WHITEOUT CONDITIONS OVER HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
468 WWUS46 KSTO 111132 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 332 AM PST WED JAN 11 2017 ...PERIODS OF SNOW INTO THURSDAY... .SNOW AND STRONG GUSTY WINDS WILL CONTINUE ACROSS THE NORTHERN SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS THIS MORNING. EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE EXPECTED. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN LIKELY TO CONTINUE INTO THURSDAY WITH AN ADDITIONAL 12 TO 18 INCHES OF SNOWFALL POSSIBLE ACROSS THE HIGHER ELEVATIONS. CAZ069-120000- /O.CON.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/ /O.CON.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF BLUE CANYON 332 AM PST WED JAN 11 2017 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST THURSDAY... * MAIN IMPACTS: VERY HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS WITH ROAD CLOSURES. * CONFIDENCE...HIGH. * TIMING...SNOW GRADUALLY TAPERING TO SHOWERS TODAY. SNOW LEVELS 3500 TO 4500 FEET LOWERING TO BELOW 3000 FEET TONIGHT. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. * WINDS/VISIBILITY...LOW VISIBILITY WITH SNOW AND BLOWING SNOW. GUSTY SOUTHWEST WINDS 20 TO 40 MPH THROUGH THE PASSES. * SNOW ACCUMULATIONS...ADDITIONAL 3 TO 6 INCHES DOWN TO 4000 FEET WITH 12 TO 18 INCHES ACROSS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS, MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL, HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-120000- /O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF CHESTER AND QUINCY 332 AM PST WED JAN 11 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, STRONG GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS ARE POSSIBLE. * CONFIDENCE...HIGH. * TIMING...SNOW CONTINUES TODAY WITH SHOWERS TAPERING OFF THURSDAY. SNOW LEVELS 3000 TO 4000 FEET TODAY LOWERING TO BELOW 3000 FEET TONIGHT. * LOCATIONS...LASSEN PARK. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE VALLEYS WITH 6 TO 12 INCHES OVER THE PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
967 WWUS46 KSTO 111952 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1152 AM PST WED JAN 11 2017 ...PERIODS OF SNOW INTO THURSDAY... .SNOW AND STRONG GUSTY WINDS WILL CONTINUE ACROSS THE NORTHERN SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS THIS MORNING. EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE EXPECTED. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN LIKELY TO CONTINUE INTO THURSDAY. ADDITIONAL ACCUMULATIONS FROM 12 TO 18 INCHES ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS TODAY THROUGH THURSDAY. CAZ069-121400- /O.EXP.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/ /O.EXT.KSTO.WS.W.0003.170111T2000Z-170113T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF BLUE CANYON 1152 AM PST WED JAN 11 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THURSDAY... ...BLIZZARD WARNING WILL EXPIRE AT NOON PST TODAY... * MAIN IMPACTS: VERY HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS WITH ROAD CLOSURES. * TIMING...SNOW GRADUALLY TAPERING TO SHOWERS TODAY. SNOW LEVELS 3500 TO 4500 FEET LOWERING TO BELOW 3000 FEET TONIGHT. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...ADDITIONAL 3 TO 6 INCHES DOWN TO 4000 FEET WITH 12 TO 18 INCHES ACROSS THE HIGHER ELEVATIONS TODAY THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ068-121400- /O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF CHESTER AND QUINCY 1152 AM PST WED JAN 11 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, STRONG GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS ARE POSSIBLE. * TIMING...SNOW CONTINUES TODAY WITH SHOWERS TAPERING OFF THURSDAY. SNOW LEVELS 3000 TO 4000 FEET TODAY LOWERING TO BELOW 3000 FEET TONIGHT. * LOCATIONS...LASSEN PARK. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES IN THE VALLEYS WITH 6 TO 12 INCHES OVER THE PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this blizzard warning went out at Jan 9, 3:40 PM PST, 11 hours 55 minutes earlier.
Area forecast discussion, Jan 9, 3:40 PM PST, 11 hours 55 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 340 PM PST Mon Jan 9 2017 .Synopsis... Next Pacific storm spreads precipitation inland tonight with widespread moderate to heavy precipitation and more flooding concerns Tuesday into Tuesday night. Strong gusty wind tomorrow with possible downed trees and power outages. Significant mountain snow Tuesday and Wednesday impacting travel. Lingering mountain showers Thursday then drier weather into the weekend. && .Discussion... Scattered showers and isolated thunderstorms this afternoon ahead of next approaching Pacific atmospheric river. Report of a cold core funnel near Rio Linda earlier. Showery precipitation turns more stratiform and widespread later tonight into Tuesday morning. Models showing some precip shadowing possible in the Central Valley overnight. Snow levels tonight range from around 3500 feet in the northern mountains...locally down to 3000 feet in the northern Shasta mountains...to 4500 feet over the Sierra Nevada. Wind and precip increase across the entire CWA Tuesday and Tuesday night as the next atmospheric river impacts the area. Heaviest precipitation modeled to occur tomorrow afternoon into night mainly over southern portions of the Central Valley and eastern mountains. Heavy snow expected in the mountains of Western Plumas and Northern Sierra Nevada tomorrow above 4500 to 5000 feet...impacting travel. Models showing some minor CAPE over the Central Sacramento Valley southward early Tuesday evening as precip turns more showery in the valley for possible isolated thunderstorms. Widespread precipitation continues Wednesday into early Thursday in the Sierra Nevada but more showery in the Central Valley. Latest QPF for this next system looks to be around 1 to 2.5 inches for the Central Valley with 3 to 9 inches in the foothills and mountains. Several feet of snow expected down to the 4500 foot level by Thursday morning with 3 to 7 feet over higher terrain. NAM/GFS showing strong N-S surface pressure gradient of 12-14 mb from KSAC-KMFR developing over Interior NorCal Tuesday in response to cyclogenesis off the NW CA coast. 925 mb winds are in the 40-55 kts range. This would equate to surface winds of 25 to 40 mph with gusts 50 to 60 mph and given saturated soils, potential for downed trees and power outages is high. Although bulk of wind speeds appear to be in high end advisory criteria, given potential impacts, a high wind warning has been issued for the Sacramento Valley and adjacent foothill zones. Also, breezy to windy conditions expected in the Northern San Joaquin Valley, but not as strong as in the Sacramento Valley, and thus wind advisory in place to address this. PCH && .EXTENDED DISCUSSION (Friday THROUGH Monday) Models trending toward a drier wx pattern on Fri through the weekend as the upstream blocking ridge pattern finally breaks down, and broad ridging dominates the West Coast. Depending on any northerly winds, patchy morning fog may develop. For next Monday, the models differ on dipping a frontal system into northern California. Generally, the ECMWF shows more amplitude and spreads precipitation chances farther south than the GFS and only bringing a slight chance into Shasta county. JClapp && .AVIATION... Precipitation associated with the next system will continue to move inland across NorCal today. Widespread MVFR conditions with local IFR after 06Z Tuesday. Southerly winds 15-25 kts this evening in the valley. South winds 20-30kts expected after 18z Tuesday and 06z Wednesday. An Airport Weather Warning has been issued for KRDD due wind gusts up to 45 knots between 18z Tuesday and 04z Wednesday. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday evening for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Storm Warning until 10 AM PST Thursday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 4 PM PST Tuesday for Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County. High Wind Warning from 10 AM Tuesday to midnight PST Tuesday night for Carquinez Strait and Delta-Central Sacramento Valley- Clear Lake/Southern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Southern Sacramento Valley and Motherlode. Wind Advisory from 10 AM Tuesday to midnight PST Tuesday night for Northern San Joaquin Valley. Flash Flood Watch through Tuesday afternoon for Carquinez Strait and Delta-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 10:00 PM PST | River Flood Warning | STO | Amador, El Dorado, Sacramento | 35 hr |
| Jan 10, 3:10 AM PST | Areal Flood Warning | STO | Amador, Butte, Calaveras, Colusa, El Dorado, Glenn and 15 more | 60 hr |
| Jan 10, 3:35 AM PST | Winter Storm Warning | STO | 60 hr | |
| Jan 10, 8:53 AM PST | River Flood Warning | STO | Tehama | 35 hr |
| Jan 10, 9:28 AM PST | River Flood Warning | STO | Solano, Yolo | 7 days |
| Jan 10, 2:05 PM PST | River Flood Warning | STO | Sacramento, San Joaquin | 24 hr |
Nearby
Blizzard Warnings in California, 2017Every blizzard warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.